|AZT and Facial Wasting
Apr 14, 2003
I have been on Trizavir and Tenofivir for 1 1/2 years. My understanding was AZT does not contribute to facial fat loss. What is your experience? I was on PI's for 5 years and no fat loss. Since I switched to this treatment, the fat loss is very apparent. Was this a delayed response? I am wondering if I should get off AZT.
Response from Dr. Moyle
My impression is that lipoatrophy can occur on any treatment just that some are relatively risker than others. Some folks have reported improvements in facial wasting after switching d4T to AZT suggesting AZT is pretty benign. Also those switched from AZT to abacavir in another study did not seem to gain extra fat over 24 weeks. We know NRTIs are contribitary to lipoatrophy. It may be that being on 4 is too many for you. It may be worth discussing with your doctor if any switch options exist. Overall, abacavir and tenofovir seem to be the most benign drugs regards facial atrophy Best wishes
Facial wasting vs. lipoatrophy
Testosterone in HIV+
- Flu Symptoms After Rimming Worried I Have HIV
- Headache After Topping With Condom Does It Mean I Have HIV
- Hpv After Sucking Penis Sign Of HIV AIDS
- Itchy Vagina After Receptive Anal Sex With Condom What Are The Chances Of HIV
- Loose Stool After Swallowing Sperm Worried I Have HIV
- Red Eyes After Unprotected Anal Sex Without Ejaculation Does It Mean I Have HIV
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.